Ablation and headaches : I had my ablation... - AF Association

AF Association
19,915 members24,348 posts

Ablation and headaches

Mac777
Mac777

I had my ablation going on 6 weeks ago now 'for the past two weekends I've had blinding headaches and trouble with my vision is this connected to the ablation do you think 'apart from that i haven't really had many side effects 'just wondering if this is normal

13 Replies
oldestnewest
BobD
BobDVolunteer

Migraine aura and headaches are common post ablation although usually within the first couple of weeks. The transpetal puncture do get from right to left atria is the perceived reason for these. If they persist I would mention it to your arrhythmia nurse or GP.

That said you mention only at weekends and I wonder if this is tress related. I went through a period of high stress working environment (My assistant was after my job and not above underhand tricks) and I found I had migraine every weekend when I relaxed,

Bob

Mac777
Mac777 in reply to BobD

Thank you for your reply 'yes I'm busy all week and generally only relax on a weekend a lot of horrible things have happened these past couple of months so it could be stress i just don't understand why it happens on weekends it was so bad yesterday i had to spend all day in a darkened room and I've still got it today 'i see my cardiologist in 2 weeks so I'll definitely mention this

BobD
BobDVolunteer in reply to Mac777

It is called re-bound stress and always affected me that way when I relaxed. One reason that I worked my ---- off all the time and never took any time for myself. If you never relax it doesn't hit you. (I am not suggesting this is the right way of course.)

Do discuss with your doctor of course . Sometimes we all need a poke in a different direction to make us see what does and doesn't matter in life. Having had to cling ferociously to mine a couple of times in the last ten years definitely changed the way I look at it but I still have to give myself a stiff talking to on occasions.

Mac777
Mac777 in reply to BobD

Yes thinking about it you could be right 'I've managed to get in to the doctors today my headaches gone but my left arm feels numb and i still feel a bit lethargic i really don't want to take any chances after what happened last time

I assume you're on an anti-coagulant, e.g. Apixaban. If not, you need to discuss this with your cardiologist.

Mac777
Mac777 in reply to tcpace

No the Only thing they prescribed me was aspirin and sent me home

If you've had numbness in your arm, go to A&E immediately. At the very least talk to your GP's surgery or your cardiologist (who may tell you to go to A&E). You've had a serious procedure and the issues you're having could be connected with that.

Mac777
Mac777 in reply to tcpace

Went to my GP this afternoon and she sent me to hospital "the consultant dosent think it's anything to do with the ablation he seems to think it's neurological stress migraines apparently these can mimic the effects of a stroke i don't think the doctor wanted to take any chances with me after what occurred last time

tcpace
tcpace in reply to Mac777

Better safe than sorry. I was particularly concerned about the numbness in your arm. My wife has had 2 ablations - the second one went well. Her electrophysiologist (EP) put her on Apixaban to guard against strokes. A few months after the ablation, my wife queried whether she should come off the Apixaban but the EP (who is highly regarded) said she should stay on it definitely to reduce the stroke risk.

I'm not a medic but from what I've read I believe aspirin is considered to be inferior nowadays, see for instance:

nice.org.uk/news/article/of...

I'm sure my wife's EP would not prescribe aspirin so I'm a bit concerned that you may not be getting the best advice. Maybe you need to be proactive and question your medical professional why you're on aspirin rather than one of the new anti-coagulants such as Apixaban.

Hope things start improving for you soon. Remember, an ablation may seem a relatively minor procedure but it's not. You need to look after yourself and give yourself time to recover. If there's something you're not happy with, raise the issue on this forum - there's a lot of knowledgeable people here who know what it's like to be in your position. Take care.

tcpace
tcpace in reply to tcpace

"definitely" should read "indefinitely".

Mac777
Mac777 in reply to tcpace

Thank you yes I've been really left in the dark about a lot of things since the VF arrest 'all what's been done is an ablation and a date to go back in 8 weeks to see if the operation was successful i haven't really had any answers has to why this has happened and if i can stop it from happening again i think that's probably were the stress headaches are coming from because I'm worrying about something that i have absolutely no idea about 'yes i shall be definitely raising a lot more questions when i see my consultant thankyou for your advice and reply it's much appreciated

If you had a vfib arrest I can't believe you were not given an implantable defibrillator. I see this post is old . How are you getting on?

Mac777
Mac777 in reply to etheral

I know i didnt understand it either i actually asked for one just to be on the safe side but my cardiologist said the ablation was succesful and to live my life as normal ive been really lucky "nearly 2 years since it happened and im doing good thankyou "I've been blessed with another chance at life and for that i am truly grateful

You may also like...